Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jonima

Should I Stop Using Topical Tretinoin?

Recommended Posts

I am about 5 months post-Accutane. I saw breakouts and oiliness about 4 months post-Accutane, so I started using topical Tretinoin. It was not prescribed to me, it was leftover from my sister (prob not a good idea).

Anyway, I am wondering if I should continue or stop using it all together.My breakouts have been worse since starting the topical retinoid, and I cannot be sure if the terrible breakouts are because of the IB of tretinoin, or because my acne is just coming back. It seems very likely that the IB is the reason for my terrible breakouts.

I have a feeling that my skin would be better off without the cream. Is it possible that Tretinoin can worsen breakouts and acne, especially post-Accutane?

I have also considered stopping because spring break- I am going to Florida- is two weeks, so I will need to stop it or lessen my use anyway. Does it seem likely that once the sun and salt water clear me up and I stop the cream that I will have less breakouts overall?

Also, graduation is in less than 3 months, so I would theoretically be breaking out still by that time. I feel as if I would be better off discontinuing it, but I would like to gather some advice first.

So if I do stop using topical, should I ease out of it, or halt it all at once?

Thank you :)

Edited by Jonima

Share this post


Link to post
Share on other sites

bump.

What I am asking is basically centered around the fear that if I stop, will I or will I not worsen my breakouts?

I ask because I feel that my breakouts will subdue once I stop, but then there are lingering thoughts that the process will be altered and thrown off, thus more breakouts.

Share this post


Link to post
Share on other sites

I'm in a similar situation (except I've never had accutane). I've been using Tretinoin for about eight weeks and I'm debating whether I should stop or not... although my acne does seem to be getting slightly better in the past week or so, but we'll see *knock on wood*

Share this post


Link to post
Share on other sites
I'm in a similar situation (except I've never had accutane). I've been using Tretinoin for about eight weeks and I'm debating whether I should stop or not... although my acne does seem to be getting slightly better in the past week or so, but we'll see *knock on wood*

It seems that you should just stick with it for the next four weeks. I haven't been doing it for quite that long.

Directed to All: What I really need is spot treatment, which tretinoin does not perform well at. Although I could use the anti-scarring effects. I have convinced myself to stop, without any help from my fellow acne.org-ers, based on the following: I was never prescribed the topical, sun and spring break are impending within the next two weeks, and I have a feeling that my skin will clear up a little better.

Share this post


Link to post
Share on other sites
I'm in a similar situation (except I've never had accutane). I've been using Tretinoin for about eight weeks and I'm debating whether I should stop or not... although my acne does seem to be getting slightly better in the past week or so, but we'll see *knock on wood*

It seems that you should just stick with it for the next four weeks. I haven't been doing it for quite that long.

Directed to All: What I really need is spot treatment, which tretinoin does not perform well at. Although I could use the anti-scarring effects. I have convinced myself to stop, without any help from my fellow acne.org-ers, based on the following: I was never prescribed the topical, sun and spring break are impending within the next two weeks, and I have a feeling that my skin will clear up a little better.

Hey, I'm doing something very similar to you. I'll give you a lil background: I got done with accutane about 5 months ago and startin Atralin about 3 weeks ago. Atralin is a 0.05% tretinoin gel.

I think tretinoin is definitly working for me, I'm more concerned with healing post inflammatory inflamation and a couple shallow scars because I really haven't had any breakouts for some time but my derm also said it will be a great preventative. So I really don't know what to tell you in the facet of advice whether you should stop it or not because you seem to be having more trouble than I am with breakouts post-accutane.

But what I can tell you is that you should definitly take it slowwww . . . I know how you feel, that you just want to jump into it and attack it. But that's really not how tretinoin is going to work. What I did is only used it every other night and if my skin got to irritated or I was getting a pimple I would take an additional day off or only leave it on for a couple hours then remove. In addition you should always have a sunblock on when your going outside because it makes you crazy sensitive to the sun. You will probably have an initial breakout no matter what, just try to make the best of it by not further irritating your skin.

Hope this helps a lil bit.

Share this post


Link to post
Share on other sites
I'm in a similar situation (except I've never had accutane). I've been using Tretinoin for about eight weeks and I'm debating whether I should stop or not... although my acne does seem to be getting slightly better in the past week or so, but we'll see *knock on wood*

It seems that you should just stick with it for the next four weeks. I haven't been doing it for quite that long.

Directed to All: What I really need is spot treatment, which tretinoin does not perform well at. Although I could use the anti-scarring effects. I have convinced myself to stop, without any help from my fellow acne.org-ers, based on the following: I was never prescribed the topical, sun and spring break are impending within the next two weeks, and I have a feeling that my skin will clear up a little better.

Hey, I'm doing something very similar to you. I'll give you a lil background: I got done with accutane about 5 months ago and startin Atralin about 3 weeks ago. Atralin is a 0.05% tretinoin gel.

I think tretinoin is definitly working for me, I'm more concerned with healing post inflammatory inflamation and a couple shallow scars because I really haven't had any breakouts for some time but my derm also said it will be a great preventative. So I really don't know what to tell you in the facet of advice whether you should stop it or not because you seem to be having more trouble than I am with breakouts post-accutane.

But what I can tell you is that you should definitly take it slowwww . . . I know how you feel, that you just want to jump into it and attack it. But that's really not how tretinoin is going to work. What I did is only used it every other night and if my skin got to irritated or I was getting a pimple I would take an additional day off or only leave it on for a couple hours then remove. In addition you should always have a sunblock on when your going outside because it makes you crazy sensitive to the sun. You will probably have an initial breakout no matter what, just try to make the best of it by not further irritating your skin.

Hope this helps a lil bit.

Ya, I really jumped into it. I loaded my face up with it and used it every night. I am still going to see how it goes without it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×